Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have recurring light brown spots on stomach. What could be these?

Answered by
Dr.
Dr. Sudarshan

Dermatologist

Practicing since :2005

Answered : 1391 Questions

default
Posted on Tue, 8 Jan 2013 in Pigmentation Problems
Question: Hi, i have some light brown spots/patches in in different sizes on my stomach. I noticed this about two years ago when getting out of the shower and standing in front of the mirror. But they went away after about an hour. now i permanently have these spots/patches. should i get this looked at?
doctor
Answered by Dr. Sudarshan 1 hour later
Hi,
Thanks for writing in.
The condition you are suffering from can be p.versicolor,tinea corporis,post inflammatory hyperpigmentation.
Also I would like to know-
Do you have itching/pain/symptoms on patches?
Are the margins well defined?
Are the patches growing or static?
Are you on any medications?
Also can you upload photos of the affected area. Close up photos would help a lot.

Answer the questions and upload the photographs and we can continue the discussion here.

Awaiting your response.

Regards

Dr XXXXXXX
MD dermatologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudarshan 2 hours later
Hi Dr XXXXXXX

Thanks for the prompt reply.

Please find attached the requested photos.

Also, i have answered your questions below:

Do you have itching/pain/symptoms on patches? No

Are the margins well defined? I am not sure, please refer to pictures

Are the patches growing or static? No, i dont believe so

Are you on any medications? Yes, i take Isoptin 240mg per day for cluster headaches, and Perindopril Sandoz 4mg per day for Kidney Disease

I look forward to your response.

Thanks
XXXXXXX
doctor
Answered by Dr. Sudarshan 5 minutes later
Hi ,
Thanks for details.
The patches appear to be Pityriasis versicolor.
It is a common superficial fungal infection.
Using a clotrimazole 1% cream for 15 days should cure it.
Using a selenium sulfide shampoo will prevent recurrence and will treat the cause.
Hope this helps.
I will be available for follow up.

Regards.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Selenium sulfide

doctor1 MD

I have been experiencing really dry scalp . I can tell it isn't dandruff because it is not oily, it is dry and flaking. I would just like to know if there is a really strong scalp moisturizer anyone on this group would recommend. I am using a...

doctor1 MD

will my harmons what will cause root of my hair back of head and neck to swell up or how do I treat this problem? Is there a cure? cause

doctor1 MD

I need help to cure my XXXXXXX disease. Any information would be helpful. XXXXXXXXXX. E-mail address: YYYY@YYYY Mailing address: 0000 xxxx Avexxxxx 0000, XXXXXXX , XX 00000. Please provide any data as have had continuous breakouts on arms and...

doctor1 MD

Hello...

for 6 months my hair has been falling out....I am 75 yrs. of age..and the back of my head

is getting really thin....Went to family doctor and he prescribed called Selenium Sulfide Topical Suspension USP. 2.5%

but have not used it yet....some Medical student told him I had a little fungus on scalp...I think he saw a birthmark..

have no problelms with scalp....so what do I do....Shampoo are not.....

doctor1 MD

I am suffering from hair loss due to dandruff. After I take a head bath for 2 days everything is normal but after that trouble starts - sever itching, hair fall. My age is 27 no past history of fungal infections of the scalp except dandruff. I have tried ZPT for many years , then Selenium Sulfide shampoos and even 1% Nizoral, flaking has decreased but itching and hair fall continues.